| Model Number |
NX131 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/13/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to aesculap inc.That an vega ps gliding surface t3/3+ 12mm (part # nx131) was implanted on (b)(6) 2019.According to the complaint description, this knee implant was "defective and failed prematurely because the ceramic coated surface fails to properly adhere to the cement".There was postoperative mechanical loosening.It was noted that the surgeon easily removed the implant by hand during the revision.The patient was revised to a product from a different manufacturer.No patient complications were reported as a result of the revision procedure.
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Investigation results: the complained product was not available for investigation.Therefore, the investigation was based upon batch history review, event description, and review of pictures.The provided pictures show that there are bone cement residues on to intended area/surface of the femoral component.The tibial component shows no bone cement residues.Batch history review: the device history records have been checked for all available lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion/ preventive measures: based on the current information and without the product being available for investigation, a clear conclusion cannot be drawn.There is no indication for a design-, manufacturing- and/or material-related failure.In the event that the complaint sample will be provided for investigation in the future, an update of this report will be provided unsolicited.
Event or Problem Description
Update: a right knee joint replacement occurred on (b)(6) 2019 for pain and decreased motion after multiple surgeries on the knee.Multiple arthroscopic procedures in 2021 were noted, with no period of improvement after tka.A revision of the tka right knee was performed on (b)(6) 2025 due to pain, instability, and aseptic loosening of the right femoral component.There was no gross evidence of infection.
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Additional information: b5 - description update.B6 - relevant tests.B7 - patient medical history.